Alert archive / South Carolina / Flash Flood Warnings in 2025

Flash Flood Warning 15, NWS Charleston, SC

August 16, 2025Berkeley County, Charleston County, South Carolina

NWS Charleston, SC issued this flash flood warning at Aug 16, 2025, 1:10 PM EDT for Berkeley County, Charleston County, South Carolina. It was in force for 102 min. 7 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 16, 2025, 1:10 PM EDT (17:10 UTC)
Expired
Aug 16, 2025, 2:52 PM EDT
In force
102 min
Issued by
NWS Charleston, SC
Area
Storm-based polygon
Flood severity
None

Counties Berkeley County, SC, Charleston County, SC

The radar

The Charleston,SC radar (KCLX), 103 km from the middle of the area, began a volume at 17:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 16, 1:12 PM EDTFLASH FLOOD2 Nw Charleston, SCEmergency manager reports Gordon St and Simons St are flooded.
Aug 16, 1:20 PM EDTFLASH FLOOD1 Nne Charleston, SCEmergency manager reports East Bay St between Amherst St and Chapel St is closed due to flooding.
Aug 16, 1:28 PM EDTFLASH FLOOD1 Ne Charleston, SCEmergency manager reports Concord St and Charlotte St are closed due to flooding.
Aug 16, 1:45 PM EDTFLASH FLOOD1 Nw Charleston, SCEmergency manager reports Morris St between Coming St and Jasper St closed due to flooding.
Aug 16, 2:04 PM EDTFLASH FLOODCharleston, SCEmergency manager reports Ogier St closed due to flooding.
Aug 16, 2:10 PM EDTFLASH FLOOD1 Ene Charleston, SCEmergency manager reports Washington St at Society St closed due to flooding.
Aug 16, 2:16 PM EDTFLASH FLOODCharleston, SCEmergency manager reports Ashley Ave at Calhoun St closed due to flooding.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 7 storm reports to this flash flood warning; the first came 2 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 5.2 hours before the alert went out and 7 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2025-08-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1744 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2025-08-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -3 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1744 J/kg
Mixed-layer CIN
-29 J/kg
Mixed-layer LCL
805 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
-3 m²/s²
0-3 km storm-relative helicity
14 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.2

Open this sounding in Storm Lab

The text

As transmitted.

164 
WGUS52 KCHS 161710
FFWCHS
SCC015-019-161915-
/O.NEW.KCHS.FF.W.0015.250816T1710Z-250816T1915Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Charleston SC
110 PM EDT Sat Aug 16 2025

The National Weather Service in Charleston has issued a

* Flash Flood Warning for...
  Berkeley County in southeastern South Carolina...
  Charleston County in southeastern South Carolina...

* Until 315 PM EDT.

* At 110 PM EDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 1 and 2 inches of rain 
  have fallen. Additional rainfall amounts of 1 to 2 inches are 
  possible in the warned area. Flash flooding is ongoing or expected 
  to begin shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar indicated.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  North Charleston, Mount Pleasant, Downtown Charleston, Daniel 
  Island, James Island, West Ashley, Johns Island, Sullivan's 
  Island, Charleston Naval Complex and Charles Towne Landing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 3288 7996 3289 7989 3277 7985 3274 8003
      3286 8004 3288 7998

FLASH FLOOD...RADAR INDICATED

$$

DPB
2 follow-up statements
225 
WGUS72 KCHS 161745
FFSCHS

Flash Flood Statement
National Weather Service Charleston SC
145 PM EDT Sat Aug 16 2025

SCC015-019-161915-
/O.CON.KCHS.FF.W.0015.000000T0000Z-250816T1915Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Berkeley SC-Charleston SC-
145 PM EDT Sat Aug 16 2025

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 315 PM EDT THIS 
AFTERNOON FOR BERKELEY AND CHARLESTON COUNTIES...

At 145 PM EDT, local law enforcement reported several roads closed 
due to flooding in Downtown Charleston. Between 1 and 2.5 inches of 
rain have fallen. Additional rainfall amounts up to 0.5 inch are 
possible in the warned area. Flash flooding is already occurring.

HAZARD...Flash flooding caused by thunderstorms.

SOURCE...Law enforcement reported.

IMPACT...Flash flooding of small creeks and streams, urban areas,
         highways, streets and underpasses as well as other poor
         drainage and low-lying areas.

Some locations that will experience flash flooding include...
  North Charleston, Mount Pleasant, Downtown Charleston, Daniel 
  Island, James Island, West Ashley, Johns Island, Sullivan's 
  Island, Charleston Naval Complex and Charles Towne Landing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

&&

LAT...LON 3288 7996 3289 7989 3277 7985 3274 8003
      3286 8004 3288 7998

FLASH FLOOD...OBSERVED

$$

ETM
867 
WGUS72 KCHS 161852
FFSCHS

Flash Flood Statement
National Weather Service Charleston SC
252 PM EDT Sat Aug 16 2025

SCC015-019-161902-
/O.CAN.KCHS.FF.W.0015.000000T0000Z-250816T1915Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Berkeley SC-Charleston SC-
252 PM EDT Sat Aug 16 2025

...FLASH FLOOD WARNING IS CANCELLED FOR BERKELEY AND CHARLESTON 
COUNTIES...

The heavy rain has ended. Flooding is no longer expected to pose a 
threat. Please continue to heed remaining road closures.

&&

LAT...LON 3288 7996 3289 7989 3277 7985 3274 8003
      3286 8004 3288 7998

$$

BRS

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this flash flood warning went out at Aug 16, 6:59 AM EDT, 6 hours 11 minutes earlier.

Area forecast discussion, Aug 16, 6:59 AM EDT, 6 hours 11 minutes before
Area Forecast Discussion
National Weather Service Charleston SC
659 AM EDT Sat Aug 16 2025

.SYNOPSIS...
A weak cold front will push south of the area today. High
pressure then builds into the region as Hurricane Erin passes
well offshore to the east through the coming week.

&&

.NEAR TERM /THROUGH TONIGHT/...
A weakness in the H5 ridge will shift from the Piedmont toward
the coast later today and tonight. At the surface, a weak
quasi-stationary boundary over/near the area (currently
difficult to distinguish from surface obs) will be forced south
of the Altamaha later today, where it will slowly dissipate
tonight.

Primary concern today is the potential for heavy rainfall given
PWATs around 2.2-2.3 in. and weak lower and mid level flow
leading to slower storm motions. Additionally, Westerly H5 flow
around 15-20 kt could result in modest storm motion parallel to
the surface boundary across SE GA, bringing the potential for
training. Ample instability also exists, but limited DCAPE and
shear will keep the severe threat very low.

CAMs indicate initial convective initiation with enhanced
convergence along the sea breeze across the SC Lowcountry early
afternoon, followed by additional initiation along the I-95
corridor and inland through mid afternoon thanks in part to the
orientation of the boundary. Greatest HREF 2 inch rainfall
probs, around 30-50%, run along and just inland of the US Hwy 17
corridor.

Convective activity shifts to inland GA this evening as coastal
areas get worked over, with diminishing coverage late evening
through the overnight hours. Highs reach into the 90s this
afternoon outside of thunderstorms, with heat indices in the
100-105 range - typical for this time of year - then dip to the
70s tonight.

&&

.SHORT TERM /SUNDAY THROUGH MONDAY/...
Sunday: As an upper-lvl ridge builds over eastern CONUS, a weak
area of low pressure will meander offshore. With an ample
amount of moisture (PWATs > 2.0") remaining over the Southeast
on Sunday, expect scattered showers and thunderstorms to develop
in the afternoon and evening hours as the seabreeze pushes
inland. The main concern will be localized heavy rainfall on
Sunday as model guidance showcases slow storm motion. Thus, any
storm that trains over an area for an extended period of time
might cause localized flash flooding. Southeast Georgia may see
greater storm coverage as it coincides with the area of greatest
moisture.

Monday and Tuesday: This upper-lvl ridge will continue build into
the region from the north and allow for a drier airmass to take over
and allow for the chance for precipitation to significantly decrease
on Monday and Tuesday. This aforementioned weak low will become
absorbed by Hurricane Erin as it passes to the east of the region on
Tuesday, remaining comfortably well offshore. Additionally, there
will be a noticeable drop in humidity with dewpoints in the lower
70s instead of upper 70s. Expect highs reach into the low to mid
90s, with heat indices staying under Heat Advisory Criteria.

&&

.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
Hurricane Erin will pass to the east of the region throughout the
period and remain well offshore as the system moves north-
northeastward across the Atlantic. Even though Erin will likely
remain offshore, we will still experience impacts from the system. A
large swell associated with Erin will likely cause a long period of
dangerous surf and rip currents as early as Monday. Additionally,
its outer wind field could aid in enhancing weak cold air damming
over the region, keeping temperatures a bit cooler than normal.
Otherwise, high pressure will stick around and allow for
precipitation chances to be below normal for this time of the year.
Another cold front could potentially approach the region by the by
the end of the week.

&&

.AVIATION /12Z SATURDAY THROUGH WEDNESDAY/...
VFR expected to continue through the morning. Primary aviation
threat today is widespread showers and thunderstorms along the
US Hwy 17 corridor this afternoon. Storms should be widespread,
though timing remains uncertain, so have opted to handle
thunder impacts with TEMPO groups to represent the most likely
timing of impacts. Storms will produce locally heavy rainfall
and the potential for brief IFR visibilities and erratic winds.
Storm coverage wanes later this afternoon and evening, with VFR
prevailing overnight across the SC Lowcountry, but a low chance
of some MVFR ceilings at SAV that are too far out and uncertain
to include in the TAF just yet.

Extended Aviation Outlook: Brief flight restrictions possible
at all terminals with afternoon showers/thunderstorms.

&&

.MARINE...
Through Tonight: Mainly light winds outside of any
storms/outflow that slides over the waters today and tonight.
Seas remain 1-3 ft in mainly modest ESE trade swell.

Sunday through Thursday: High pressure will prevail over the local
waters through early next week, yielding sub-advisory conditions.
Expect north-northeasterly winds at 10 to 15 kts. It could become
quite gusty along the coastline in the afternoon as the sea breeze
pushes inland. Expect seas 2 to 3 ft on Sunday and most of Monday,
until building 4 to 6 ft overnight on Monday as the swell from
Hurricane Erin mixes into the marine zones. It's possible seas will
build 6 to 8 ft on Tuesday afternoon as Erin will be its closest,
still remaining comfortably well offshore, to the region then. This
swell will be on tap throughout most the week and will likely cause
a long period of dangerous surf and rip currents as early as Monday.
Small Craft Advisories will likely be needed for all marine zones on
Monday night as seas begin to ramp up then. Also, High Surf
Advisories will likely be needed as early as Tuesday evening as 8
footers start creeping into surf zones.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...None.
SC...None.
MARINE...None.

&&

NEAR TERM...CEB
SHORT TERM...Dennis
LONG TERM...Dennis
AVIATION...CEB/Dennis
MARINE...CEB/Dennis
Hazardous weather outlook, Aug 16, 6:41 AM EDT, 6 hours 29 minutes before
Hazardous Weather Outlook
National Weather Service Charleston SC
641 AM EDT Sat Aug 16 2025

GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-047>052-171045-
Jenkins-Screven-Candler-Bulloch-Effingham-Tattnall-Evans-
Inland Bryan-Coastal Bryan-Inland Chatham-Coastal Chatham-Long-
Inland Liberty-Coastal Liberty-Inland McIntosh-Coastal McIntosh-
Allendale-Hampton-Inland Colleton-Dorchester-Inland Berkeley-
Inland Jasper-Beaufort-Coastal Colleton-Charleston-Coastal Jasper-
Tidal Berkeley-
641 AM EDT Sat Aug 16 2025

This Hazardous Weather Outlook is for southeast Georgia and
southeast South Carolina.

.DAY ONE...Today and tonight.

See the Graphical Hazardous Weather Outlook for more information
about the following possible hazardous weather:

- Extreme Heat

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

The probability for widespread hazardous weather is low.

&&

The Graphical Hazardous Weather Outlook can be found at:
https://www.weather.gov/erh/ghwo/?wfo=chs

In the hours before

Local storm report, Aug 16, 8:43 AM EDT, 4 hours 27 minutes before
Preliminary Local Storm Report
National Weather Service Charleston SC
843 AM EDT Sat Aug 16 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0610 PM     Tstm Wnd Dmg     2 WNW Georgia Southern  32.42N  81.82W
08/15/2025                   Bulloch            GA   Broadcast Media

            The media relayed reports of 4 trees down across
            western Statesboro, mainly from Golf Club Circle to
            Cypress Lake Road, along and west of Veterans Memorial
            Parkway.

&&

Event Number CHS2500901

DPB

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 16, 12:44 PM EDTAreal Flood AdvisoryCHSCharleston2 hr
Aug 16, 1:15 PM EDTSpecial Weather StatementCHSDorchester45 min
Aug 16, 1:30 PM EDTSpecial Weather StatementCHSCharleston30 min
Aug 16, 2:06 PM EDTAreal Flood AdvisoryCHSBerkeley, Charleston, Dorchester114 min
Aug 16, 3:08 PM EDTSpecial Weather StatementCHSJasper52 min
Aug 16, 3:23 PM EDTAreal Flood AdvisoryCHSBeaufort33 min
Aug 16, 3:33 PM EDTAreal Flood AdvisoryCHSBeaufort, Jasper24 min
Aug 16, 3:51 PM EDTFlash Flood WarningCHSBeaufort, Jasper114 min

Nearby

Flash Flood Warnings in South Carolina, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.